Alert archive / Nebraska / Flash Flood Warnings in 2016
Flash Flood Warning 35, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Sep 7, 2016, 2:09 AM CDT for Antelope County, Cedar County, Knox County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2016, 2:09 AM CDT (07:09 UTC)
- Expired
- Sep 7, 2016, 5:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Antelope County, NE, Cedar County, NE, Knox County, NE
The radar
The Sioux Falls radar (KFSD), 119 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2597 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 9.8
The text
As transmitted.
443
WGUS53 KOAX 070709
FFWOAX
NEC003-027-107-071015-
/O.NEW.KOAX.FF.W.0035.160907T0709Z-160907T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
209 AM CDT WED SEP 7 2016
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL CEDAR COUNTY IN NORTHEASTERN NEBRASKA...
SOUTHEASTERN KNOX COUNTY IN NORTHEASTERN NEBRASKA...
NORTH CENTRAL ANTELOPE COUNTY IN NORTHEASTERN NEBRASKA...
* UNTIL 515 AM CDT.
* AT 208 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HARTINGTON...CREIGHTON...BLOOMFIELD...WAUSA...WYNOT...CROFTON...
PLEASANT VALLEY...FORDYCE...BRUNSWICK...ST. HELENA...CENTER...
WINNETOON...BAZILE MILLS...OBERT...
BROOKY BOTTOM AND THE HIGHWAY 14 AND 59 JUNCTION.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 81 IN NEBRASKA BETWEEN MILEMARKERS 191 AND 206.
HIGHWAY 20 IN NEBRASKA BETWEEN MILE MARKERS 344 AND 347.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 4282 9721 4281 9720 4280 9716 4277 9711
4277 9705 4276 9702 4259 9702 4244 9785
4229 9799 4242 9816 4254 9796 4266 9787
$$
SMITHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 12:00 AM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Sep 7, 12:00 AM CDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 1200 AM CDT WED SEP 7 2016 .SHORT TERM...(tonight through Friday) Issued at 320 PM CDT TUE SEP 6 2016 Latest water vapor imagery shows large trough over the western CONUS with large dome of high pressure over the southeastern CONUS, leaving modest southwesterly flow over the nation's mid section. There were fairly decent height falls over the Great Basin off 12z upper air analysis. A few weak embedded waves were noted in satellite imagery this afternoon with the nearest over northwestern Kansas. At the surface this afternoon, a cold front extended from southwestern Kansas across south central Nebraska and into eastern Minnesota. Latest visible satellite imagery shows an extensive stratus deck behind the front with an increasing congested cu deck ahead of the front. Depending on strength of capping inversion, a few storms still seem likely near the boundary where MUCAPE had increased to around 3000 j/kg with deep layer shear around 30-40kts. Activity should be mostly confined near convergence along the boundary near a York, NE to Harlan, IA line. Convective initiation off most recent CAM runs is progged around 23-00z and this seems reasonable given weak impulse moving out of western Kansas. Training of storms still looks likely which could lead to very heavy rain given amount of available moisture with PW's around 175% of normal for this time of year. Area has been outlooked for excessive heavy rain and will need to monitor storms closely for any flash flooding potential. Storms may diminish for a time after loss of daytime heating however as nocturnal southwesterly low level jet increases overnight we should see an increase in coverage after dark. Main mid level impulse will finally eject out of the main trough Wednesday afternoon leading to increased chances for thunderstorms with the potential for heavy rain as the surface front slides south. This boundary will finally push south of the region Wednesday night leaving drier high pressure to fill in behind. Return flow briefly sets up before another cold front dives through the area Friday ahead of a strong Northern Plains trough. .LONG TERM...(Friday night through Tuesday) Issued at 320 PM CDT TUE SEP 6 2016 Northern Plains mid level trough axis will swing into the CWA at the beginning of the period while surface cold front should be south of the area by Friday night. Unlike the near term cold front, this front should move through with some speed and provide a few hours of post frontal showers Friday evening with blustery northwest winds behind it. Cool/dry high pressure will move in on Saturday with return flow setting up by Sunday bringing slightly warmer temperatures into the region. By Monday, another strong cold front will work into the Central Plains with medium range models still working out the timing of the feature. Best bet at this point is that the front will be through the forecast area by late in the day Monday with a much colder airmass dropping in behind it. There is a hint at our first negative 850mb temps of the season in our north for Tuesday. && .AVIATION...(06Z TAFS for KOFK...KLNK and KOMA.) Issued at 1150 PM CDT TUE SEP 6 2016 Sfc obs showing MVFR conditions or less generally north of a line from KSUX to KHSI. TSRA activity is underway along a stationary sfc boundary situated from nw IA to wrn KS. Increase in areal coverage has been slow up to this point...but strengthening llvl jet should help. It now appears that the focus for additional TSRA will be found over nern Neb early this morning...thus KOFK seeing best chance for deteriorating conditions. As for KOMA/KLNK...have opted to trim back TSRA TEMPO group duration. Also...risk for svr TSRA appears minimal at this point. && .OAX Watches/Warnings/Advisories... NE...None. IA...None. && SHORT TERM...Boustead LONG TERM...Kern AVIATION...DEE
Hazardous weather outlook, Sep 6, 4:30 PM CDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 430 PM CDT TUE SEP 6 2016 IAZ043-055-056-069-079-080-NEZ015-033-034-042>045-050>053-065>067- 078-071130- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-THURSTON- CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS- DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-SALINE- 430 PM CDT TUE SEP 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING ALONG A COLD FRONT STRETCHING FROM EAST-CENTRAL NEBRASKA INTO WEST-CENTRAL IOWA. THE ATMOSPHERE AHEAD OF THE FRONT WILL BE FAVORABLE FOR SOME SEVERE WEATHER WITH A RISK FOR LOCALLY DAMAGING WIND GUSTS, HAIL, HEAVY RAINFALL AND POSSIBLE FLOODING. THUNDERSTORMS WILL LIKELY PERSIST OVERNIGHT WITH A CONTINUED RISK FOR LOCALIZED FLOODING. ADDITIONAL STORMS ARE LIKELY TO DEVELOP AGAIN ON WEDNESDAY WITH A THREAT FOR ISOLATED SEVERE WEATHER AND FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THUNDERSTORMS WILL REMAIN POSSIBLE FROM WEDNESDAY NIGHT THROUGH FRIDAY. THE POTENTIAL FOR SEVERE WEATHER REMAINS UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR WEDNESDAY. NEZ011-012-016>018-030>032-071130- KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON- 430 PM CDT TUE SEP 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY A WEAK COLD FRONT PASSED THROUGH THE AREA THIS AFTERNOON AND THE PRIMARY RISK FOR SEVERE WEATHER IS EXPECTED TO REMAIN TO THE SOUTHEAST OF THE AREA. SCATTERED THUNDERSTORMS ARE STILL EXPECTED TO DEVELOP THIS EVENING AND CONTINUE OVERNIGHT. A FEW STRONG TO MARGINALLY SEVERE STORMS WILL BE POSSIBLE WITH A RISK FOR LOCALLY DAMAGING WINDS, SOME HAIL AND LOCALLY HEAVY RAINFALL. ADDITIONAL STORMS ARE LIKELY TO DEVELOP AGAIN ON WEDNESDAY WITH A THREAT FOR ISOLATED SEVERE WEATHER AND FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THUNDERSTORMS WILL REMAIN POSSIBLE FROM WEDNESDAY NIGHT THROUGH FRIDAY. THE POTENTIAL FOR SEVERE WEATHER REMAINS UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR WEDNESDAY. IAZ090-091-NEZ068-088>093-071130- FREMONT-PAGE-OTOE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 430 PM CDT TUE SEP 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING ALONG A COLD FRONT STRETCHING FROM EAST-CENTRAL NEBRASKA INTO WEST-CENTRAL IOWA. WHILE THE GREATEST SEVERE WEATHER THREAT IS EXPECTED TO REMAIN TO THE NORTH OF THE AREA THIS EVENING...A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE WITH A RISK FOR DAMAGING WINDS AND HEAVY RAIN, WHICH COULD CAUSE LOCALIZED FLOODING. THUNDERSTORMS WILL LIKELY PERSIST OVERNIGHT WITH A CONTINUED RISK FOR FLOODING. ADDITIONAL STORMS ARE LIKELY TO DEVELOP AGAIN ON WEDNESDAY WITH A THREAT FOR ISOLATED SEVERE WEATHER AND FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THUNDERSTORMS WILL REMAIN POSSIBLE FROM WEDNESDAY NIGHT THROUGH FRIDAY. THE POTENTIAL FOR SEVERE WEATHER REMAINS UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR WEDNESDAY.
In the hours before
Special weather statement, Sep 7, 1:07 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 107 AM CDT WED SEP 7 2016 NEZ011-012-070630- KNOX NE-CEDAR NE- 107 AM CDT WED SEP 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CEDAR AND SOUTHEASTERN KNOX COUNTIES UNTIL 130 AM CDT... AT 107 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BLOOMFIELD...OR 18 MILES SOUTHWEST OF LEWIS AND CLARK STATE RECREATION AREA...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BLOOMFIELD...CROFTON...PLEASANT VALLEY AND FORDYCE. THIS INCLUDES HIGHWAY 81 IN NEBRASKA BETWEEN MILEMARKERS 197 AND 212. LAT...LON 4252 9766 4269 9775 4284 9739 4266 9722 TIME...MOT...LOC 0607Z 240DEG 26KT 4262 9768 MEAD
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 7:22 PM CDT | Special Weather Statement | OAX | Washington | 23 min |
| Sep 6, 7:43 PM CDT | Special Weather Statement | OAX | Washington | 47 min |
| Sep 6, 8:01 PM CDT | Special Weather Statement | OAX | Washington | 29 min |
| Sep 7, 1:07 AM CDT | Special Weather Statement | OAX | Cedar | 23 min |
| Sep 7, 1:21 AM CDT | Flash Flood Warning | OAX | Cedar, Knox | 114 min |
| Sep 7, 4:58 PM CDT | Special Weather Statement | OAX | Richardson | 47 min |
| Sep 7, 6:13 PM CDT | Special Weather Statement | OAX | Richardson | 47 min |
Nearby
Flash Flood Warnings in Nebraska, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.